Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Light brown streak in the left hand thumb nail. What could this be?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I have a light brown streak going down the length of my left hand thumb nail. I'm Caucasian and haven't experienced any trauma to my hand. Just happen to notice it in the past week so I can't really tell you how long it has been there. I feel like I would have noticed it previously, but who knows. It only appears on one nail.
Posted Sun, 1 Dec 2013 in Skin Hair and Nails
Answered by Dr. Pavan Kumar Gupta 1 hour later
Brief is called as melanonychia. Detailed answer... Hello, Thanks for the query. Melanonychia is actually the presence of melanin pigment in the nail plate. It generally presents as longitudinal band but can cover the entire nail or may present as transverse band also. Sometimes melanonychia can occur due to trauma,fungal infections,drugs like anti malarials and sometimes due to skin conditions like psoriasis or lichen planus. For proper diagnosis,you would have to consult a dermatologist ,who can perform a biopsy and get to the diagnosis. I hope it helps however you may revert to me for any further query. Best of luck Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor